| Catalog Number |
23411127S |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Limb Fracture (4518)
| Date of Event |
10/10/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported: "the preoperative plan was to use a 360mm nail, but the surgeon was instructed to produce a 270mm nail during the surgery, so the 270mm nail was opened and prepared.However, the surgeon's understanding was that the nail was 370mm, and the nail was inserted deeply with a hammer to the patient tibia.This led to the anterior part of the tibia and the cartilage were scraped.+15mm end cap was inserted to the nail and the bone defects were filled with artificial bone.Damage of the anterior tibia and cartilage".
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device remains in patient body.
Additional Manufacturer Narrative
Please note the corrections to section b2.The reported event could not be confirmed, since the device was not returned and no additional information was available.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The instruction for use states that: ¿the correct selection of the fracture fixation appliance is extremely important.Implants can be available in different versions, varying for example in length, diameter, angle, right-hand and left-hand versions, material and number of drilled holes.Failure to use the appropriate appliance for the fracture condition may accelerate clinical failure.¿ no indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
Event or Problem Description